MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number G00219
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= (b)(6).Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a "tae" procedure, two three-way plastic stopcocks leaked during injection of contrast.An unknown catheter was attached to the stopcocks.A third device of the same type, from the same lot, was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a "tae" procedure, two three-way plastic stopcocks leaked during injection of contrast.An unknown catheter was attached to the stopcocks.A third device of the same type, from the same lot, was used to complete the procedure.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.Two used stopcocks were received.Cracks were found in the body of stopcocks.The devices were leak tested which confirmed the leakage.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A capa was opened due to consistent complaint history of this product surrounding cracking and subsequent leaking of stopcocks.The root cause of cracking/leaking stopcocks was determined to be stopcock stems molded of nylon 6 have the potential to absorb moisture resulting in an increase in diameter raising the potential for cracking of the stopcock body.(b)(4).Based on this result, the decision was made to no longer pursue corrective actions within capa.Cook has concluded that the conclusion from previously completed root cause investigation aligns with the conclusion of this complaint.The stopcock stems molded of nylon 6 have the potential to absorb moisture resulting in an increase in diameter raising the potential for cracking of the stopcock body contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THREE-WAY PLASTIC STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10558393
Report Number1820334-2020-01716
Device Sequence Number16455280
Product Code KGZ
UDI-Device Identifier00827002002197
UDI-Public(01)00827002002197(17)231107(10)9294425
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model NumberG00219
Device Catalogue NumberPTWS-2FLL-MLL-R
Device Lot Number9294425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR